Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Suicidal, changes in personality, bipolar disorder, hallucinations. On mood stabilizer. Symptoms of a disorder?

I m 15. Several months ago, after several suicide attempts, self harm, homicidal thoughts, bouts of rapid anger that led me to scream at people over nothing and once or twice to randomly start strangling and animal, stop and not even know why I did what I just did, panic attacks,mood swings and several other things, my parents decided to takd me to the doctor.I was diagnosed as bipolar and the doctor gave me a mood stabilizer.what didn t really make the depression or mood swings go away, it did help to stabalize my mood.next time I saw the pschiatrist, my parents told him that they had noticed not only changes in my mood but also changes in my personality. I was more social and outgoing and talked more as well as changes in humor sense conversation style and several other changes in my personality. They thought the changes were good and they didn t notice any major changes. According to them, the aspects of my personality that had changed were all just symptoms of a disorder and the medicine fixed them, so that their going away was a sign that I was getting better and becoming who I really am. Up until then, I had no idea I had changed. I didn t like the idea that I had changed because it means that I m no longer the real me in my eyes. I m who the medicine has made me and I m now a different person than who I really am. Those aspects of my personality were a part of what made me me and I hate that a medicine changed me without me even knowing. Now to the actual question. I used to hear voices a lot. They told me to kill myself and others as well as other things, but they went away. Recently, they ve come back so now, my doctor has given me Risperidone, a medicine he says will make the voices go away and stay away. I m worried that the antipschotic he gave me will change my personality even more and I ll endd up as another person who is completely different than myself. So, could antipschotics change me? Will they? Also, not the main question, but does the fact that I m bipolar, hear voices, have homicidal thoughts, see troubling images, tried to strangle animals in a random moment and other stuff mean I m crazy?
Asked On : Mon, 14 Oct 2013
Answers:  1 Views:  37
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Psychologist 's  Response
Dec 2015
Dear
Welcome to HCM
We understand your concerns

I went through your detailed description. I suggest you not to worry too much. You are just 15. How can you think about something which even a 70 year old cannot dare?

You tell me that your personality changed. Personality is genetical. It cannot change. Every person is unique in his personality. Attitude, aptitude, behavior, impulse etc change, never personality.

Every change is for good. Nothing is bad because these are developmental tasks the body takes up. Body and mind cannot go forward if they don't change according to situation.

Psychotic medications cannot change anything in your body. They make some nerves inactive, thereby delaying or killing some signals which are negative.

So, as a person who do not have any idea about mind and its features, please stop thinking unnecessarily. You respect and abide people who are trained and heed to their advices.

Hope you understand. Available for further clarifications.
Good luck.
Answered: Wed, 20 Nov 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor